Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 92, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 31, 2023, 8:13 AM PDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2023, 8:13 AM PDT (15:13 UTC)
- Expired
- Sep 1, 2023, 9:00 PM PDT
- In force
- 37 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
566 WHUS76 KEKA 311513 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 813 AM PDT Thu Aug 31 2023 PZZ455-475-312315- /O.CAN.KEKA.GL.W.0038.000000T0000Z-230831T1600Z/ /O.NEW.KEKA.SC.Y.0092.230831T1513Z-230901T1200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 813 AM PDT Thu Aug 31 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-311615- /O.CAN.KEKA.SC.Y.0091.000000T0000Z-230831T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 813 AM PDT Thu Aug 31 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
7 follow-up statements
482 WHUS76 KEKA 312112 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 212 PM PDT Thu Aug 31 2023 PZZ470-010515- /O.EXB.KEKA.SC.Y.0092.230901T0600Z-230901T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 212 PM PDT Thu Aug 31 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 11 PM this evening to 11 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-010515- /O.EXT.KEKA.SC.Y.0092.000000T0000Z-230901T1800Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 212 PM PDT Thu Aug 31 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
930 WHUS76 KEKA 010351 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 851 PM PDT Thu Aug 31 2023 PZZ455-475-011200- /O.CON.KEKA.SC.Y.0092.000000T0000Z-230901T1800Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 851 PM PDT Thu Aug 31 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-011200- /O.CON.KEKA.SC.Y.0092.230901T0600Z-230901T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 851 PM PDT Thu Aug 31 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
086 WHUS76 KEKA 011004 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 304 AM PDT Fri Sep 1 2023 PZZ470-475-011815- /O.EXT.KEKA.SC.Y.0092.000000T0000Z-230902T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 304 AM PDT Fri Sep 1 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts to 30 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-011815- /O.EXT.KEKA.SC.Y.0092.000000T0000Z-230901T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 304 AM PDT Fri Sep 1 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 kt with gusts to 25 kt and seas 4 to 6 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
140 WHUS76 KEKA 011605 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 905 AM PDT Fri Sep 1 2023 PZZ470-475-020015- /O.CON.KEKA.SC.Y.0092.000000T0000Z-230902T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 905 AM PDT Fri Sep 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-012200- /O.CON.KEKA.SC.Y.0092.000000T0000Z-230901T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 905 AM PDT Fri Sep 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
402 WHUS76 KEKA 012144 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 244 PM PDT Fri Sep 1 2023 PZZ455-012245- /O.EXP.KEKA.SC.Y.0092.000000T0000Z-230901T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 244 PM PDT Fri Sep 1 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... $$ PZZ475-012245- /O.EXT.KEKA.SC.Y.0092.000000T0000Z-230901T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 244 PM PDT Fri Sep 1 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Northwest winds around 15 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-020400- /O.CON.KEKA.SC.Y.0092.000000T0000Z-230902T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 244 PM PDT Fri Sep 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
782 WHUS76 KEKA 012200 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 300 PM PDT Fri Sep 1 2023 PZZ475-012300- /O.EXP.KEKA.SC.Y.0092.000000T0000Z-230901T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 300 PM PDT Fri Sep 1 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ470-020400- /O.CON.KEKA.SC.Y.0092.000000T0000Z-230902T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 300 PM PDT Fri Sep 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
355 WHUS76 KEKA 020330 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 830 PM PDT Fri Sep 1 2023 PZZ470-020430- /O.EXP.KEKA.SC.Y.0092.000000T0000Z-230902T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 830 PM PDT Fri Sep 1 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 5:07 AM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 31, 5:07 AM PDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
507 AM PDT Thu Aug 31 2023
.SYNOPSIS...Noticeably cooler weather will spread across the area
behind a cold front today. Periods of beneficial showers are
expected through Saturday, with isolated thunderstorms possible.
Drier weather is expected starting Sunday, with warmer
temperatures returning next week.
&&
.DISCUSSION...Skies were mostly clear across the interior again
this morning. However, low clouds and fog blanketed much of the
coastal waters, with clouds extending inland over adjacent N Coast
river valleys. Temperatures mostly ranged from the mid 50s to mid
60s, with some 70+ readings across parts of Lake and SE Mendocino
counties. A frontal system was approaching the area from the NW,
accompanied by multi-layered cloudiness and some light rain. This
light rain is forecast to spread into the N portion of the area
later this morning and this afternoon, but rainfall amounts are
expected to be light and confined mostly to Del Norte and N
Humboldt counties.
A rapidly amplifying upper trough will dig along the Pacific
Coast today. A deepening cut off low is forecast to develop over
W OR late tonight and Friday. This feature will move S over N CA
during the weekend before rapidly weakening and lifting NE-E
Sunday night and Monday. This feature will bring cooler and more
showery conditions to the area late in the week and into the
weekend. The highest rainfall amounts continue to be forecast for
easternmost areas- particularly Trinity County, where storm total
rainfall may approach one inch over the roughly 48-hour period
from later this evening through Saturday evening. Rainfall
amounts closer to the coast are expected to be closer to a tenth
of an inch along the N Coast, with minimal amounts over Mendocino
and Lake counties. The ultimate position of the upper low will
affect rainfall distribution across the area. A path farther to
the W would bring more rainfall to coastal areas.
Have continued isolated thunderstorms to the forecast, with a
locally low end scattered thunder mainly across Trinity County.
This may be a bit overdone, as increased cloud cover will act to
reduce instability. The best chance of thunder looks to be Friday
and Saturday afternoons. Storm motion is expected to be quite slow
for any Friday storms, which may lead to locally heavy rainfall
beneath these isolated storms. This is the time period with the
heaviest QPF amounts. A Flash Flood Watch was issued for the River
Complex Burn Scar of N Trinity County from Friday morning through
Friday evening, and this has been continued.
Dry weather is forecast to return late in the weekend into early next
week, with temperatures returning to near normal by Monday. /SEC
&&
.AVIATION...Clouds will continue for North Coast terminals today,
as coastal stratus is joined by frontal cloudiness. Light rain is
expected at KCEC by mid to late morning, but only vicinity showers
have been included at KACV (after a bit more early morning
drizzle). Mostly VFR conditions are expected at KUKI. /SEC
&&
.MARINE...Winds are expected to ease this morning although localized
gales remain south of Cape Mendocino. However, a brief lull in
winds for the outer waters will be met with a return to hazardous
conditions for small craft as northerlies build, lingering into
Friday. A shift to southerly winds will occur over the weekend as
a low pressure system impacts the region. Seas remain primarily
locally generated, tied to the nearshore northerlies. Small long
period WNW and S swells are forecast over the weekend. /EYS
&&
.HYDROLOGY...Showers are forecast to occur over Trinity County
Friday. Model forecast soundings indicate those showers and
embedded thunderstorms will move slowly, thus increasing the
threat for locally heavy rainfall rates over the River Complex
burn scar. The Coffee Creek drainage basin is particularly
vulnerable to debris flows resulting from heavy rain, and a Flash
Flood Watch continues from 8 AM to 11 PM Friday. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch from Friday morning through Friday evening
for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM this morning for PZZ450-470.
Gale Warning until 9 AM this morning for PZZ455-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.